New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Julia Hill
Veteran Member


Date Joined Mar 2008
Total Posts : 543
   Posted 3/24/2008 4:47 PM (GMT -7)   
Hi everyone!  I have had Crohn's for 27 years.  I have been on predisone for most of this time.  I am now steroid dependant.  Does anyone else suffer from adrenal suppression?  Also, in Dec. I had a periannal abscess that drained vaginally.  Since then I have had a burning feeling on the lower right side.  This burning feeling is new to me.  Anyone have any ideas?  An MRI showed my abcess c/w fistula.
 
 

FallColors
Veteran Member


Date Joined May 2007
Total Posts : 1220
   Posted 3/24/2008 7:19 PM (GMT -7)   
Hello Julia! Welcome to the Forum. I am so sorry you are having such problems right now! Sounds like you have a recto-vaginal fistula. I don't have one of those, but I do have 2 peri-rectal fistulas that drain out in the perinem with 2 setons to keep the fistulas draining. Abcesses and fistulas are not my favorite thing! I've read post in the past from those who have recto-vaginal fistulas, and hopefully they will post soon and share their experiences with you. You may want to re-post with a subject/title that will catch their eye. What has your Dr. told you about treatment?

I'm not sure if the lower right-side pain is related to the recto-vaginal fistula. That is a typical area for Crohn's pain. Sometimes Crohn's problems don't show up well on scans. What drugs are you on? Please consider going to your GI Dr. soon in case this is a sign of trouble!

Let us know how it goes for you!

Julia Hill
Veteran Member


Date Joined Mar 2008
Total Posts : 543
   Posted 3/25/2008 7:39 PM (GMT -7)   
I went to my GI and he is starting me on Humaria in April.  I was concerned about this because I didn't think you could have humeria with an infection.  My MRI showed fluid and air in my abscess.  I am currently taking predisone, MTX, imodium, buscopan, nexium, and flagl.  I am concerned about the burning feeling on the lower right side.  This is not cramping or crohns pain.  I feel it is definitely from the abscess/fistula.  Has anyone else experienced a burning feeling with their abscess?  I have had my share of abscesses of 27 years, but never this burning feeling.  I would appreciate your input.
 

patientspiders
Veteran Member


Date Joined Jul 2005
Total Posts : 733
   Posted 3/25/2008 8:19 PM (GMT -7)   
I was steroid dependent for the first few months after my diagnosis. When I did start to taper - disaster struck. My symptoms didn't flair, but I did experience what they call adrenal insufficiency I think. I tapered so slow - with the final taper at only 2 mg. But, that final taper had me stranded in bed. I could barely get to the bathroom and back I was soooooooo so very tired. My only advice there - taper ten times more slowly than you think you should, and don't plan on getting much done for the first week or so that you're finally steroid free.

As for the burning related to your abscess, yes - I have experienced something similar. My abscess was a peri-anal abscess and fistula, but it started up around my tail bone. As the abscess progressed, it started to take on a horse-shoe like shape around my anus, and the further that it stretched, the worse that it burned. It wasn't until I had a drain/seton installed that I realized that the abscess must have rubbed just right on a muscle... because the seton rubbed on the same darn muscle. I don't think I sat on my rear for three months straight the burning and pain was so bad!

As for starting Humira with an infection, I'm sure someone will come along with a more official answer - but I started on Remicade, the sister drug of Humira, when my abscess and fistula problems were at their worst! That's what finally got rid of the darn things for me. My nurses have been more concerned in the past with infections like colds/viruses, coughs... things like that.
26f, dx'd CD July '05 after 6 fistula/abscess surgeries
Remicade only, every 16 weeks.
Digestive enzymes, and probiotics.
Doing pretty darn good, all things considered. :-)

"Our greatest fear is not that we are inadequate, but that we are powerful beyond measure."

~Marianne Williamson


Julia Hill
Veteran Member


Date Joined Mar 2008
Total Posts : 543
   Posted 3/29/2008 6:33 PM (GMT -7)   
Thank you both for responding to my post. It is always good to know how other patients are dealing with abcesses and fistula's. I appreciate the advise.
Julia

chroniemomx2
Veteran Member


Date Joined Apr 2005
Total Posts : 2346
   Posted 3/29/2008 6:40 PM (GMT -7)   
Hi Julia....Humira is safe to take when you have an abscess.  I am on remicade and I keep getting my infusions even when I have an abscess.  They don't technically consider that infection like they would the flue or a cold.  An abscess is part of the disease and you need the med to get better.  I got my vaginal fistula to close with remicade and high doses of flagyl and cipro. 

Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 3/29/2008 6:56 PM (GMT -7)   
Hi and Welcome. Just wanted to let you know you aren't alone.

I have a permanent R/V fistula. At the time that mine started, I was not very aggressive in seeking the proper treatment, and no one could find it. So eventually it just "healed" open. It does cause some problems for me, but at this point I don't have pain from it. I've had it for probably 5 years or so. I can't really give you much advice about the drugs to heal it or the pain you are feeling, other than to say, please don't give up. Make sure your doctors keep at it until you get it fixed properly!

I can understand the steriod dependancy issue. My Mom was Dx with CD in 1965. Long before they understood the long term consequences of prednisone. She was put on massive doses and left there for years. She was left with Adrenal failure and could never get off prednisone entirely. She ended up doing a weird dosing thing where she would take something like 10mg one day then 5 the next and alternate back and forth. She couldn't just go to 5 everyday or she couldn't function.

I have been on prednisone for most of the last 14 or 15 years, and constantly struggling to taper myself. I have finally been able to find a mix of other drugs that have allowed me to get down to 4mg and I continue to taper every 6 weeks or so. If I drop it any quicker, I just suffer too many side effects. Who would think that 1mg drops of a drug would wreck havoc on your body, but it does. Are you still on prednisone? At what dose?
Suzanne

CD 19 years offically, 29 unofficially. 3 resections '93, '95 '97
Symptoms constantly but all tests show only minor ulcerations. Currently having multiple episodes of gastritis with no known cause.


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


Julia Hill
Veteran Member


Date Joined Mar 2008
Total Posts : 543
   Posted 4/1/2008 7:10 AM (GMT -7)   
Yes, I am still on pred.  I am currently on 15 mg/day, trying to taper down slowly.  I find that when I get lower then 10mg I start to feel light headed, lethargic, just not well.  I have also wondered if my blood sugar ties in with this also.  When this happens, I have learnt to have a glass of juice, and take pred.  It is a merry-go-round.  When I have managed to taper down, I've had to take 50mg tabs with my remicade or before my iron infusions.  Seems to be hard to get away from pred..  Have you had an ACTH test done?
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 7:30 AM (GMT -7)
There are a total of 2,734,041 posts in 301,172 threads.
View Active Threads


Who's Online
This forum has 151305 registered members. Please welcome our newest member, walkingdeadgirl.
304 Guest(s), 13 Registered Member(s) are currently online.  Details
notsosicklygirl, John_TX, 81GyGuy, marciac12, Luxara93, Teamchris, johndoss, Tickled6, w0hll, jabele, pitmom, walkingdeadgirl, Myself 09


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer